Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Feb 17, 2013, 12:52 AM CST for 10 counties in Texas. It took effect at Feb 17, 2013, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2013, 12:52 AM CST (06:52 UTC)
- In effect from
- Feb 17, 2013, 1:00 PM CST
- Expired
- Feb 17, 2013, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS84 KSJT 170652 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1252 AM CST SUN FEB 17 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE BIG COUNTRY AND THE NORTHWESTERN CONCHO VALLEY THIS AFTERNOON... .A DEVELOPING LEE SIDE TROUGH THIS AFTERNOON WILL RESULT IN A STRONG PRESSURE GRADIENT ACROSS THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY RESULTING IN STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS. TXZ049-054-064-065-098-099-113-114-127-128-180000- /O.NEW.KSJT.FW.W.0003.130217T1900Z-130218T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- 1252 AM CST SUN FEB 17 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 049...054...064...065...098...099...113...114...127 AND 128... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 049...054...064...065... 098...099...113...114...127 AND 128. * WIND...SOUTH TO SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...WITH HIGHER GUSTS. * HUMIDITY...BETWEEN 15 AND 20 PERCENT * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR WILDFIRES. ANY FIRES THAT START WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 11:48 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 16, 11:48 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1148 PM CST SAT FEB 16 2013 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR TO CONTINUE THE NEXT 24 HOURS. WINDS ARE CURRENTLY LIGHT ACROSS THE TERMINALS BUT WILL BEGIN INCREASING FROM THE SOUTH AT KABI BY 09Z WITH GUSTS TO AROUND 20 KT. SOUTH TO SOUTHWEST WINDS WILL CONTINUE INCREASE ACROSS ALL TERMINALS SUNDAY MORNING AS GRADIENT TIGHTENS. EXPECT WIND GUSTS 25 TO 30 KT THROUGH THE AFTERNOON HOURS...SUBSIDING TO 12 KT OR LESS ACROSS SOUTHERN TERMINALS BY SUNSET. WINDS WILL REMAIN ELEVATED ACROSS THE NORTHERN TERMINALS INTO SUNDAY EVENING. && .PREV DISCUSSION... /ISSUED 556 PM CST SAT FEB 16 2013/ DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS WILL CONTINUE ACROSS THE TERMINALS THE NEXT 24 HOURS. SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA BY MID TO LATE MORNING SUNDAY WITH WIND GUSTS 25 TO 30 KT THROUGH THE AFTERNOON HOURS. PREV DISCUSSION... /ISSUED 354 PM CST SAT FEB 16 2013/ SHORT TERM... AN INCREASED SURFACE PRESSURE GRADIENT AND DEVELOPMENT OF WEAK LOW- LEVEL JET WILL MAINTAIN SOUTHWEST WINDS TONIGHT ACROSS THE BIG COUNTRY...AND TO A LESSER EXTENT THE CONCHO VALLEY. GOOD RADIATIONAL COOLING IS EXPECTED AGAIN TONIGHT ACROSS OUR SOUTHEASTERN COUNTIES WHERE WINDS WILL BE WEAKER. LOWS TONIGHT ARE EXPECTED TO RANGE FROM NEAR 30 IN THE SHELTERED RIVER VALLEYS...TO THE UPPER 30S/ LOWER 40S ACROSS THE BIG COUNTRY. WITH LEE SIDE TROUGH DEVELOPMENT AND STRONGER PRESSURE GRADIENT ON SUNDAY...GUSTY SOUTH-SOUTHWEST WINDS ARE EXPECTED. LOW-LEVEL MOISTURE WILL BEGIN TO INCREASE IN OUR SOUTHEASTERN COUNTIES DURING THE AFTERNOON...WHERE A STRATOCUMULUS FIELD MAY DEVELOP. TEMPERATURES WILL BE WARMER ON SUNDAY WITH AFTERNOON HIGHS IN THE UPPER 60S TO LOWER 70S. LONG TERM... ON MONDAY...AS AN UPPER LEVEL TROUGH PASSES BY...A DRYLINE WILL MOVE THROUGH THE AREA BRINGING GUSTY WESTERLY WINDS THROUGH THE EARLY AFTERNOON. THIS WILL BE FOLLOWED BY A COLD FRONT THAT WILL MOVE THROUGH MONDAY NIGHT. COOLER AND CONTINUED DRY CONDITIONS CAN BE EXPECTED TUESDAY. A VERY TIGHTLY WOUND PIECE OF ENERGY CURRENTLY OVER THE ALEUTIAN ISLANDS OF ALASKA WILL DIVE SOUTH TOWARDS NORTHERN CALIFORNIA BY TUESDAY MORNING. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A DEEP TROUGH WILL DEVELOP ACROSS THE WESTERN U.S. BY TUESDAY...AND THE LOW ASSOCIATED WITH IT WILL MOVE EAST ACROSS AZ TOWARDS WEST TEXAS FROM WEDNESDAY INTO WEDNESDAY NIGHT. AS THIS OCCURS...MOISTURE WILL BE DRAWN NORTHWESTWARD BACK INTO THE AREA AHEAD OF THIS TROUGH FROM TUESDAY NIGHT INTO WEDNESDAY EVENING. WE MAY SEE SOME SHOWERS WEDNESDAY AFTERNOON AHEAD OF THE MAIN TROUGH...BUT MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY NIGHT. THE BEST CHANCES AT THIS TIME ARE LIKELY TO BE ACROSS THE BIG COUNTRY...MAINLY NORTH OF A LINE FROM STERLING CITY TO BROWNWOOD. HOWEVER...AREAS SOUTH OF THAT LINE STILL HAVE A CHANCE TO SEE SOME PRECIPITATION. ALONG WITH THE CHANCE FOR RAIN IS A LIMITED THREAT FOR SEVERE WEATHER. 0-6KM LAYER SHEAR WILL BE STRONG...GREATER THAN 60 KNOTS AT TIMES ACROSS THE AREA WEDNESDAY NIGHT. HOWEVER...LOW LEVEL INSTABILITY WILL BE LIMITED. THUNDERSTORMS WILL BE MOVING QUICKLY ACROSS THE AREA...SO THE PRIMARY HAZARDS ARE LIKELY TO BE STRONG WIND GUSTS AND HAIL. FOLLOWING THIS TROUGH...WE WILL SEE WEAK TROUGHING TO ZONAL FLOW ALOFT AND DRY AIR AT THE SURFACE. THIS WILL KEEP OUR WEATHER DRY...AND ALLOW NEAR NORMAL TEMPERATURE READINGS THROUGH THE END OF THE WORK WEEK. WE MAY SEE ELEVATED FIRE WEATHER CONDITIONS ON THURSDAY BEHIND THIS TROUGH AS GUSTY WEST WINDS MOVE IN ALONG WITH MUCH DRIER AIR. BY SATURDAY...ANOTHER WEAKER TROUGH MOVES INTO THE DESERT SOUTHWEST THAT WILL LIKELY INCREASE CLOUD COVER ALOFT AND MOISTURE AT THE SURFACE. FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED SUNDAY AFTERNOON ACROSS THE NORTHERN AND WESTERN BIG COUNTRY INTO THE NORTHWESTERN CONCHO VALLEY. THIS IS PRIMARILY NORTHWEST OF A LINE FROM ALBANY TO STERLING CITY. WITH THE FORECAST CONDITIONS STILL MARGINAL HOWEVER...CONTINUING TO HOLD OFF WITH FIRE WEATHER HEADLINES. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO DEVELOP /FOLLOWING PASSAGE OF A PACIFIC FRONT/ LATE MONDAY MORNING AND AFTERNOON...PRIMARILY ACROSS THE REGION SOUTH OF INTERSTATE 20. ACROSS THAT AREA...GUSTY WEST WINDS WILL BRING AN INTRUSION OF VERY DRY AIR. A COLD FRONT WILL PUSH SOUTH ACROSS THE BIG COUNTRY MONDAY AFTERNOON...AND THROUGH THE REST OF WEST CENTRAL TEXAS MONDAY EVENING. WINDS WILL SHIFT TO THE NORTH WITH THIS FRONTAL PASSAGE. FOR THE MIDWEEK SYSTEM...GUSTY WEST WINDS AND YET ANOTHER DRY AIR INTRUSION ARE FORECAST FOR THURSDAY...FOLLOWING A PACIFIC FRONTAL PASSAGE WEDNESDAY NIGHT. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE...BUT WILL DEPEND PARTLY ON HOW MUCH RAINFALL IS RECEIVED PRIOR TO PASSAGE OF THE PACIFIC FRONT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 40 71 51 68 37 / 0 0 0 5 0 SAN ANGELO 35 71 52 74 39 / 0 0 0 5 0 JUNCTION 30 68 51 77 40 / 0 0 0 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, Feb 16, 1:21 PM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 121 PM CST SAT FEB 16 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 121 PM CST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AND MONDAY DUE TO THE COMBINATION OF GUSTY WINDS...ABOVE NORMAL TEMPERATURES AND DRY AIR. SIMILAR FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME BUT THERE IS A POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 12:52 AM CST | Lake Wind Advisory | SJT | Coke, Haskell, Jones, Nolan, Taylor | 16 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.